Alert archive / Texas / Red Flag Warnings in 2006
Red Flag Warning 34, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Apr 17, 2006, 3:08 AM CDT for Loving County, Ward County, Winkler County, Texas. It took effect at Apr 17, 2006, 11:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2006, 3:08 AM CDT (08:08 UTC)
- In effect from
- Apr 17, 2006, 11:00 AM CDT
- Expired
- Apr 17, 2006, 9:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Loving County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 102 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 8.1 hours before the alert went out and 327 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4316 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 170810 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 308 AM CDT MON APR 17 2006 ...A RED FLAG WARNING HAS BEEN ISSUED TODAY FOR THE GUADALUPE MOUNTAINS AND THE SOUTHEASTERN PLAINS OF NEW MEXICO FOR 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES BELOW 15 PERCENT...AND VERY HIGH FIRE DANGER... ...A FIRE WEATHER WATCH HAS BEEN ISSUED TUESDAY FOR THE GUADALUPE MOUNTAINS AND THE SOUTHEASTERN PLAINS OF NEW MEXICO FOR 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES BELOW 15 PERCENT...AND VERY HIGH FIRE DANGER... .STRONG WESTERLY WINDS AND VERY WARM CONDITIONS ARE EXPECTED TODAY ACROSS THE GUADALUPE MOUNTAINS AS WELL AS THE ADJACENT PLAINS OF SOUTHEAST NEW MEXICO. AFTERNOON RELATIVE HUMIDITIES WILL DROP INTO THE SINGLE DIGITS. THESE WEATHER CONDITIONS WILL RESULT IN FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD. NMZ114-TXZ258-172200- /O.UPG.KMAF.FW.A.0030.060417T1600Z-060418T0200Z/ /O.NEW.KMAF.FW.W.0034.060417T1600Z-060418T0200Z/ /O.NEW.KMAF.FW.A.0031.060418T1600Z-060419T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 208 AM MDT MON APR 17 2006 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. WEST TO SOUTHWEST 20 FOOT WINDS BETWEEN 20 AND 35 MPH ARE EXPECTED TODAY ALONG WITH EXTREMELY LOW RELATIVE HUMIDITY...AND VERY HIGH FIRE DANGER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ NMZ115-172200- /O.UPG.KMAF.FW.A.0030.060417T1600Z-060418T0200Z/ /O.NEW.KMAF.FW.W.0034.060417T1600Z-060418T0200Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ- 208 AM MDT MON APR 17 2006 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING. SOUTHWESTERLY 20 FOOT WINDS ARE EXPECTED TO INCREASE TO 20 TO 25 MPH WITH A FEW HIGHER GUSTS TODAY. THESE WINDS WILL COMBINE WITH EXTREMELY LOW RELATIVE HUMIDITY...UNSEASONABLY WARM AFTERNOON TEMPERATURES...AND CONTINUED DROUGHT CONDITIONS TO PROMOTE FAVORABLE CONDITIONS FOR RAPID AND EXPLOSIVE FIRE GROWTH AND SPREAD. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
3 follow-up statements
000 WWUS84 KMAF 171729 AAA RFWMAF RED FLAG WARNING...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1229 PM CDT MON APR 17 2006 ...THE RED FLAG WARNING HAS BEEN EXPANDED THIS AFTERNOON TO INCLUDE THE GUADALUPE MOUNTAINS...THE SOUTHEASTERN PLAINS OF NEW MEXICO...THE UPPER TRANS PECOS REGION OF WEST TEXAS...THE DAVIS MOUNTAINS...AND THE MARFA PLATEAU FOR 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES BELOW 15 PERCENT...AND VERY HIGH FIRE DANGER... ...A FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY FOR THE GUADALUPE MOUNTAINS FOR 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES BELOW 15 PERCENT...AND VERY HIGH FIRE DANGER... .STRONG WESTERLY WINDS AND VERY WARM CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON ACROSS THE GUADALUPE AND DAVIS MOUNTAINS...AS WELL AS THE ADJACENT PLAINS OF SOUTHEAST NEW MEXICO...THE UPPER TRANS PECOS REGION...AND THE MARFA PLATEAU. AFTERNOON RELATIVE HUMIDITY WILL REMAIN IN THE SINGLE DIGITS. THESE WEATHER CONDITIONS WILL RESULT IN FAVORABLE CONDITIONS FOR RAPID AND EXPLOSIVE FIRE GROWTH AND SPREAD. TXZ057>060-067-074-080-172100- /O.EXA.KMAF.FW.W.0034.000000T0000Z-060418T0200Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD- DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- 1229 PM CDT MON APR 17 2006 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. WEST TO SOUTHWEST 20 FOOT WINDS BETWEEN 20 AND 30 MPH...WITH A FEW HIGHER GUSTS ARE EXPECTED THROUGH EARLY THIS EVENING...IN ADDITION TO EXTREMELY LOW RELATIVE HUMIDITY...AND VERY HIGH FIRE DANGER. THESE CONDITIONS WILL PROMOTE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD. CONDITIONS ARE EXPECTED TO IMPROVE AFTER SUNSET. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NMZ114-TXZ258-172100- /O.CON.KMAF.FW.W.0034.000000T0000Z-060418T0200Z/ /O.CON.KMAF.FW.A.0031.060418T1600Z-060419T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 1129 AM MDT MON APR 17 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. WEST TO SOUTHWEST 20 FOOT WINDS BETWEEN 20 AND 35 MPH...WITH HIGHER GUSTS ARE EXPECTED TO CONTINUE THROUGH EARLY THIS EVENING...IN ADDITION TO EXTREMELY LOW RELATIVE HUMIDITY...AND VERY HIGH FIRE DANGER. THESE CONDITIONS WILL PROMOTE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD. CONDITIONS WILL SLOWLY IMPROVE AFTER SUNSET...BUT POOR RELATIVE HUMIDITY RECOVERY AND GUSTY WINDS WILL LIKELY PERSIST THROUGH TONIGHT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ NMZ115-172100- /O.CON.KMAF.FW.W.0034.000000T0000Z-060418T0200Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ- 1129 AM MDT MON APR 17 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... SOUTHWESTERLY 20 FOOT WINDS BETWEEN 20 AND 25 MPH WITH A FEW HIGHER GUSTS WILL CONTINUE THROUGH THIS AFTERNOON. THESE WINDS WILL COMBINE WITH EXTREMELY LOW RELATIVE HUMIDITY...UNSEASONABLY WARM AFTERNOON TEMPERATURES...AND CONTINUED DROUGHT CONDITIONS TO PROMOTE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS84 KMAF 171930 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 230 PM CDT MON APR 17 2006 ...THE RED FLAG WARNING HAS BEEN EXPANDED THIS AFTERNOON TO INCLUDE THE GUADALUPE MOUNTAINS...THE SOUTHEASTERN PLAINS OF NEW MEXICO...THE UPPER TRANS PECOS REGION OF WEST TEXAS...THE DAVIS MOUNTAINS...AND THE MARFA PLATEAU FOR 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES BELOW 15 PERCENT...AND VERY HIGH FIRE DANGER... ...A RED FLAG WARNING IS IN EFFECT TUESDAY FOR THE GUADALUPE MOUNTAINS FOR 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES BELOW 15 PERCENT...AND VERY HIGH FIRE DANGER... ...A FIRE WEATHER WATCH IS IN EFFECT FOR LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING FOR THE NORTHERN AND CENTRAL PERMIAN BASIN AS WELL AS THE TRANS PECOS FOR A NOTABLE WIND SHIFT TO THE NORTH-NORTHEAST AT 15-25 MPH...AS WELL AS HIGH FIRE DANGERS ALREADY IN PLACE AND BRIEF PERIODS OF LOW RH VALUES BELOW 15 PERCENT... .STRONG WESTERLY WINDS AND VERY WARM CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON ACROSS THE GUADALUPE AND DAVIS MOUNTAINS... AS WELL AS THE ADJACENT PLAINS OF SOUTHEAST NEW MEXICO...THE UPPER TRANS PECOS REGION...AND THE MARFA PLATEAU. AFTERNOON RELATIVE HUMIDITY WILL REMAIN IN THE SINGLE DIGITS. THESE WEATHER CONDITIONS WILL RESULT IN FAVORABLE CONDITIONS FOR RAPID AND EXPLOSIVE FIRE GROWTH AND SPREAD. MEANWHILE...A STRONG COLD FRONT IS EXPECTED TO CREATE A NOTABLE STRONG WIND SHIFT WEDNESDAY MORNING TO THE NORTH. 20-FOOT WINDS BEHIND THIS FRONT ARE EXPECTED TO BE BETWEEN 20-25 MPH FOR A FEW HOURS AFTER FRONTAL PASSAGE. NMZ114-TXZ258-180200- /O.UPG.KMAF.FW.A.0031.060418T1600Z-060419T0000Z/ /O.NEW.KMAF.FW.W.0035.060418T1600Z-060419T0000Z/ /O.CON.KMAF.FW.W.0034.000000T0000Z-060418T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 130 PM MDT MON APR 17 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM MDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. WEST TO SOUTHWEST 20 FOOT WINDS BETWEEN 20 AND 35 MPH...WITH HIGHER GUSTS ARE EXPECTED TO CONTINUE THROUGH EARLY THIS EVENING...IN ADDITION TO EXTREMELY LOW RELATIVE HUMIDITY...AND VERY HIGH FIRE DANGER. THESE CONDITIONS WILL PROMOTE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD. CONDITIONS WILL SLOWLY IMPROVE AFTER SUNSET...BUT POOR RELATIVE HUMIDITY RECOVERY AND GUSTY WINDS WILL LIKELY PERSIST THROUGH TONIGHT. GUSTY WEST WINDS WILL CONTINUE THROUGHOUT THE DAY ON TUESDAY ACROSS THE GUADALUPE MOUNTAINS. 20-FOOT WEST WINDS IN EXCESS OF 35 MPH WILL BE POSSIBLE...ESPECIALLY IN THE MORNING AND EARLY AFTERNOON. THESE CONDITIONS WILL BE COUPLED WITH VERY LOW SURFACE RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS AND HIGH FIRE DANGER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TXZ058>060-067-180200- /O.NEW.KMAF.FW.A.0032.060419T0600Z-060419T1700Z/ /O.CON.KMAF.FW.W.0034.000000T0000Z-060418T0200Z/ REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD- 230 PM CDT MON APR 17 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. WEST TO SOUTHWEST 20 FOOT WINDS BETWEEN 20 AND 30 MPH...WITH A FEW HIGHER GUSTS ARE EXPECTED THROUGH EARLY THIS EVENING...IN ADDITION TO EXTREMELY LOW RELATIVE HUMIDITY...AND VERY HIGH FIRE DANGER. THESE CONDITIONS WILL PROMOTE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD. CONDITIONS ARE EXPECTED TO IMPROVE AFTER SUNSET. A NOTABLE WIND SHIFT TO THE NORTH-NORTHEAST WILL ACCOMPANY A FRONTAL PASSAGE EARLY WEDNESDAY MORNING AROUND 7 AM. 20-FOOT WIND SPEEDS ARE EXPECTED TO BE BETWEEN 20-25 MPH SUSTAINED FOR A FEW HOURS AFTER FRONTAL PASSAGE. ALONG THE LEADING EDGE OF THIS FRONT...RELATIVE HUMIDITY LEVELS WILL BE CRITICALLY LOW...NEAR 10 PERCENT...BUT AFTERWARDS....EXPECT RELATIVE HUMIDITY LEVELS TO RISE AS TEMPERATURES COOL. COMBINED WITH THE HIGH FIRE DANGER ALREADY IN PLACE...DECIDED TO GO WITH A FIRE WEATHER WATCH AT THIS TIME. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ NMZ115-TXZ057-074-080-180200- /O.CON.KMAF.FW.W.0034.000000T0000Z-060418T0200Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- 230 PM CDT MON APR 17 2006 /130 PM MDT MON APR 17 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. WEST TO SOUTHWEST 20 FOOT WINDS BETWEEN 20 AND 30 MPH...WITH A FEW HIGHER GUSTS ARE EXPECTED THROUGH EARLY THIS EVENING...IN ADDITION TO EXTREMELY LOW RELATIVE HUMIDITY...AND VERY HIGH FIRE DANGER. THESE CONDITIONS WILL PROMOTE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD. CONDITIONS ARE EXPECTED TO IMPROVE AFTER SUNSET. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TXZ045>048-050>053-061>063-068>070-075-082-180900- /O.NEW.KMAF.FW.A.0032.060419T0600Z-060419T1700Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-ECTOR- MIDLAND-GLASSCOCK-CRANE-UPTON-REAGAN-PECOS-TERRELL- 230 PM CDT MON APR 17 2006 ...FIRE WEATHER WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. A NOTABLE WIND SHIFT TO THE NORTH-NORTHEAST WILL ACCOMPANY A FRONTAL PASSAGE EARLY WEDNESDAY MORNING AROUND 7 AM. 20-FOOT WIND SPEEDS ARE EXPECTED TO BE BETWEEN 20-25 MPH SUSTAINED FOR A FEW HOURS AFTER FRONTAL PASSAGE. ALONG THE LEADING EDGE OF THIS FRONT...RELATIVE HUMIDITY LEVELS WILL BE CRITICALLY LOW...NEAR 10 PERCENT...BUT AFTERWARDS....EXPECT RELATIVE HUMIDITY LEVELS TO RISE AS TEMPERATURES COOL. COMBINED WITH THE HIGH FIRE DANGER ALREADY IN PLACE...DECIDED TO GO WITH A FIRE WEATHER WATCH AT THIS TIME. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS84 KMAF 180222 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 922 PM CDT MON APR 17 2006 ...A RED FLAG WARNING HAS BEEN EXTENDED OVERNIGHT AND THROUGH THE DAY TUESDAY IN THE GUADALUPE MOUNTAINS FOR 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES BELOW 15 PERCENT...AND VERY HIGH FIRE DANGER... ...THE RED FLAG WARNING HAS EXPIRED FOR THE SOUTHEASTERN PLAINS OF NEW MEXICO...THE UPPER TRANS PECOS REGION OF WEST TEXAS...THE DAVIS MOUNTAINS... AND THE MARFA PLATEAU... ...A FIRE WEATHER WATCH IS IN EFFECT FOR LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING FOR THE NORTHERN AND CENTRAL PERMIAN BASIN AS WELL AS THE TRANS PECOS FOR A NOTABLE WIND SHIFT TO THE NORTH-NORTHEAST AT 15-25 MPH...AS WELL AS HIGH FIRE DANGERS ALREADY IN PLACE AND BRIEF PERIODS OF LOW RH VALUES BELOW 15 PERCENT... .RELATIVE HUMIDITIES ARE NOT EXPECTED TO RECOVER SIGNIFICANTLY OVERNIGHT OVER THE GUADALUPE MOUNTAINS WITH MAXIMUM RELATIVE HUMIDITIES OF ONLY 15 PERCENT. A STRONG MID LEVEL WESTERLY FLOW WILL ALSO SUSTAIN 20 FOOT WINDS ABOVE 20 MPH TONIGHT THROUGH TUESDAY. THESE WEATHER CONDITIONS WILL RESULT IN FAVORABLE CONDITIONS FOR RAPID AND EXPLOSIVE FIRE GROWTH AND SPREAD. MEANWHILE...A STRONG COLD FRONT IS EXPECTED TO CREATE A NOTABLE STRONG WIND SHIFT WEDNESDAY MORNING TO THE NORTH. 20-FOOT WINDS BEHIND THIS FRONT ARE EXPECTED TO BE BETWEEN 20-25 MPH FOR A FEW HOURS AFTER FRONTAL PASSAGE. NMZ114-TXZ258-181030- /O.EXP.KMAF.FW.W.0034.000000T0000Z-060418T0200Z/ /O.EXT.KMAF.FW.W.0035.060418T0222Z-060419T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 822 PM MDT MON APR 17 2006 ...RED FLAG WARNING HAS EXPIRED... ...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM MDT TUESDAY... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 6 PM MDT TUESDAY. WEST TO SOUTHWEST 20 FOOT WINDS BETWEEN 20 AND 30 MPH...WITH HIGHER GUSTS ARE EXPECTED TO CONTINUE OVERNIGHT...IN ADDITION TO EXTREMELY LOW RELATIVE HUMIDITY...AND VERY HIGH FIRE DANGER. THESE CONDITIONS WILL PROMOTE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD. GUSTY WEST WINDS WILL CONTINUE THROUGHOUT THE DAY ON TUESDAY ACROSS THE GUADALUPE MOUNTAINS. 20 FOOT WEST WINDS IN EXCESS OF 35 MPH WILL BE POSSIBLE...ESPECIALLY IN THE MORNING AND EARLY AFTERNOON. THESE CONDITIONS WILL BE COUPLED WITH VERY LOW SURFACE RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS AND HIGH FIRE DANGER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TXZ058>060-067-181030- /O.EXP.KMAF.FW.W.0034.000000T0000Z-060418T0200Z/ /O.CON.KMAF.FW.A.0032.060419T0600Z-060419T1700Z/ REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD- 922 PM CDT MON APR 17 2006 ...RED FLAG WARNING HAS EXPIRED... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. A NOTABLE WIND SHIFT TO THE NORTH-NORTHEAST WILL ACCOMPANY A FRONTAL PASSAGE EARLY WEDNESDAY MORNING AROUND 7 AM. 20 FOOT WIND SPEEDS ARE EXPECTED TO BE BETWEEN 20-25 MPH SUSTAINED FOR A FEW HOURS AFTER FRONTAL PASSAGE. ALONG THE LEADING EDGE OF THIS FRONT...RELATIVE HUMIDITY LEVELS WILL BE CRITICALLY LOW...NEAR 10 PERCENT...BUT AFTERWARDS....EXPECT RELATIVE HUMIDITY LEVELS TO RISE AS TEMPERATURES COOL. COMBINED WITH THE HIGH FIRE DANGER ALREADY IN PLACE...DECIDED TO GO WITH A FIRE WEATHER WATCH AT THIS TIME. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ NMZ115-TXZ057-074-080-180330- /O.EXP.KMAF.FW.W.0034.000000T0000Z-060418T0200Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- 922 PM CDT MON APR 17 2006 /822 PM MDT MON APR 17 2006/ ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$ TXZ045>048-050>053-061>063-068>070-075-082-181030- /O.CON.KMAF.FW.A.0032.060419T0600Z-060419T1700Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-ECTOR- MIDLAND-GLASSCOCK-CRANE-UPTON-REAGAN-PECOS-TERRELL- 922 PM CDT MON APR 17 2006 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. A NOTABLE WIND SHIFT TO THE NORTH-NORTHEAST WILL ACCOMPANY A FRONTAL PASSAGE EARLY WEDNESDAY MORNING AROUND 7 AM. 20-FOOT WIND SPEEDS ARE EXPECTED TO BE BETWEEN 20-25 MPH SUSTAINED FOR A FEW HOURS AFTER FRONTAL PASSAGE. ALONG THE LEADING EDGE OF THIS FRONT...RELATIVE HUMIDITY LEVELS WILL BE CRITICALLY LOW...NEAR 10 PERCENT...BUT AFTERWARDS....EXPECT RELATIVE HUMIDITY LEVELS TO RISE AS TEMPERATURES COOL. COMBINED WITH THE HIGH FIRE DANGER ALREADY IN PLACE...DECIDED TO GO WITH A FIRE WEATHER WATCH AT THIS TIME. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ 05
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 17, 3:04 AM CDT, 4 minutes earlier.
Area forecast discussion, Apr 17, 3:04 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
304 AM CDT MON APR 17 2006
.SHORT TERM...
AN UPPER LEVEL TROUGH ALONG THE WEST COAST PER MORNING WATER VAPOR
IMAGERY WILL GRADUALLY MOVE EASTWARD INTO THE NORTHERN ROCKIES LATE
TODAY. AHEAD OF THIS UPPER TROUGH...VERY DRY MID-LEVEL FLOW AND
GUSTY DOWNSLOPING WESTERLY WINDS WILL COMBINE WITH A DRY AIR MASS
ALREADY IN PLACE TO GENERATE NEAR RECORD TEMPERATURES THIS
AFTERNOON...APPROACHING CURRENT RECORD HIGH OF 97F AT KMAF SET IN
1975.
THESE VERY WARM TEMPERATURES WILL COMBINE WITH LOW SURFACE DEWPOINTS
IN THE TEENS/TWENTIES TO PRODUCE SINGLE DIGIT AFTERNOON RELATIVE
HUMIDITIES AND THUS HEIGHTEN FIRE WEATHER CONCERNS...PLEASE SEE FIRE
WEATHER DISCUSSION BELOW. STRENGTHENING MID-LEVEL FLOW AHEAD OF THE
UPPER TROUGH WILL ALSO SET UP A WEAK MOUNTAIN WAVE SIGNATURE ACROSS
THE GUADALUPES...AS SOUTHWESTERLY WINDS MARGINALLY APPROACH HIGH
WIND WARNING CRITERIA THROUGH GUADALUPE PASS THIS AFTERNOON. WILL
MENTION THIS WIND HAZARD IN THE HWO BUT NOT ISSUE HIGHLIGHTS
ATTM.
.LONG TERM...
LONG TERM FORECAST COULD BE INTERESTING THIS WEEK WITH LOTS OF
THINGS TO MENTION. WINDS IN THE GUADALUPE MOUNTAINS WILL AGAIN
INCREASE AS THE UPPER LEVEL SYSTEM CONTINUES TO MOVE TO THE NORTH
OF THE FORECAST AREA. THIS WILL KEEP FIRE WEATHER CONCERNS
ELEVATED INTO TUESDAY. AN ASSOCIATED SURFACE FRONT WILL PUSH INTO THE
AREA ON TUESDAY. THIS WILL GIVE US A DECENT BREAK FROM THE HOT
TEMPERATURES WITH VALUES PRETTY MUCH RIGHT AT CLIMATE NORMS EXCEPT
ON WEDNESDAY WHERE TEMPS LOOK TO ACTUALLY BE BELOW NORMAL. RIGHT
NOW...WIND SPEEDS IN THE GUADALUPES DO NOT APPROACH HIGH WIND
WARNING CRITERIA ON TUESDAY...HOWEVER THIS WILL NEED TO BE MONITORED
OVER THE NEXT DAY FOR THE POSSIBILITY THAT THEY WILL INCREASE
WITH ULTIMATE PATH OF THE UPPER SYSTEM.
MODELS ARE IN PRETTY GOOD AGREEMENT ON THE TRACK OF THE UPPER
SYSTEM UNTIL ABOUT MID WEEK WHERE THEY DIVERGE SLIGHTLY. THE LATEST
RUN OF THE GFS KEEPS IT A LITTLE FARTHER NORTH THAN THE ETA WITH
MIDRANGE DGEX PICKING UP THAT SAME TRACK. HOWEVER AT THIS
POINT...THE DIFFERENCE MAY NOT BE ENOUGH TO MAKE A NOTABLE
DIFFERENCE IN THIS FORECAST PACKAGE. AROUND MID WEEK...ANOTHER
BACK DOOR FRONT IS ADVERTISED TO SWING INTO THE AREA AS THE UPPER
LEVEL SYSTEM STALLS BRIEFLY OVER THE CENTRAL PLAINS. GFS HAS
CONTINUED TO PUT LARGE AMOUNTS OF QPF IN PORTIONS OF THE FORECAST
AREA. CONFIDENCE IS STILL NOT GREAT ENOUGH TO BUY INTO SUCH LARGE
AMOUNTS...SO TRENDED THE NUMBERS DOWN SIGNIFICANTLY. WITH THAT
SAID...STILL EXPECTING A DECENT SHOT AT SOME SHOWERS AND THUNDER
THROUGH THE END OF THE WORK WEEK AS ANOTHER DRYLINE PATTERN LOOKS
POSSIBLE. WENT WITH ISOLATED AND SCATTERED FOR AREAS BEING
ADVERTISED BY MODELS.
RAIN CHANCES WILL CONTINUE INTO THE WEEKEND AS ANOTHER UPPER
SYSTEM BEGINS TO MOVE ONTO THE LOWER CALIFORNIA SHORE AND MOVE
TOWARDS OUR AREA. SURFACE WINDS AFTER MIDWEEK WILL BE
PREDOMINATELY FROM THE SOUTHEAST TAPPING INTO BETTER MOISTURE TO
HELP FUEL BOTH OUR RAIN CHANCES AND INSTABILITY ESPECIALLY OVER
THE WEEKEND. CAPE VALUES WILL BE ON THE INCREASE AS LI VALUES
BEGIN TO DECREASE INTO THE NEGATIVE VALUES. 850-700MB LAPSE RATES
TO NEAR 9.25 C/KM ARE BEING ADVERTISED ON SATURDAY...WITH FRIDAY
AND SUNDAY NOT QUITE AS IMPRESSIVE...BUT STILL DECENT. 700-500MB
LAPSE RATES BULLSEYE WITH 8.75 C/KM OVER NORTHERN TERRELL AND
EASTERN PECOS COUNTIES ON SATURDAY. SO STRONG TO POSSIBLY SEVERE
DEVELOPMENT WILL BE POSSIBLE NEXT WEEKEND.
&&
.FIRE WEATHER...
A RED FLAG WARNING WILL BE HOISTED TODAY FOR THE GUADALUPES AND
SOUTHEAST NEW MEXICO PLAINS. WARM TEMPERATURES...DRYING WESTERLY
LOWER LEVEL WINDS AND STEEPENING MID-LEVEL LAPSE RATES WITH HAINES
INDICES AOA 5 WILL PRODUCE AFTERNOON RELATIVE HUMIDITY VALUES BELOW
15 PERCENT AREAWIDE. 20-FOOT WINDS ARE EXPECTED TO REACH CRITERIA
THIS AFTERNOON ACROSS THE GUADALUPE MOUNTAINS AND ADJACENT PLAINS OF
SOUTHEAST NEW MEXICO...WHILE 20-FOOT WINDS ABOVE 20 MPH APPEAR
MARGINAL THIS AFTERNOON ACROSS THE PERMIAN BASIN.
FIRE WEATHER CONCERNS WILL CONTINUE INTO TUESDAY FOR THE GUADALUPE
MOUNTAINS. THEREFORE...A FIRE WEATHER WATCH IS BEING ISSUED WITH
THIS PACKAGE. 20-FOOT WINDS WILL AGAIN BE ABOVE THE 20 MPH
CRITERIA WITH RH VALUES BELOW 15 PERCENT THROUGHOUT THE AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 94 60 89 49 / 0 0 0 0
CARLSBAD NM 93 56 86 47 / 0 0 0 10
DRYDEN TX 99 63 96 59 / 0 0 0 10
FORT STOCKTON TX 95 62 94 54 / 0 0 0 10
GUADALUPE PASS TX 86 57 80 46 / 0 0 0 10
HOBBS NM 92 56 86 47 / 0 0 0 0
MARFA TX 85 46 84 43 / 0 0 0 10
MIDLAND INTL AIRPORT TX 94 58 88 50 / 0 0 0 0
ODESSA TX 93 61 90 52 / 0 0 0 0
WINK TX 97 57 95 50 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM CDT MONDAY TO 9 PM CDT MONDAY FOR
THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
COUNTY...AND SOUTHERN LEA COUNTY.
FIRE WEATHER WATCH FROM 11 AM CDT TUESDAY TO 7 PM CDT TUESDAY
FOR THE FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...FIRE WEATHER WATCH FROM 11 AM CDT TUESDAY TO 7 PM CDT TUESDAY
FOR THE FOLLOWING ZONE...GUADALUPE MOUNTAINS.
RED FLAG WARNING FROM 11 AM CDT MONDAY TO 9 PM CDT MONDAY FOR
THE FOLLOWING ZONE...GUADALUPE MOUNTAINS.
&&
01/13Hazardous weather outlook, Apr 16, 2:14 PM CDT, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 214 PM CDT SUN APR 16 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-171000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 214 PM CDT SUN APR 16 2006 /114 PM MDT SUN APR 16 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WEST TO SOUTHWEST 20-FOOT WINDS OF 20 TO 25 MPH ARE EXPECTED ACROSS THE PLAINS OF SOUTHEAST NEW MEXICO MONDAY....WHILE 25 TO 35 MPH 20-FOOT WINDS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS. THIS...COMBINED WITH CRITICALLY LOW RELATIVE HUMIDITY VALUES WILL RESULT IN FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH. FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH...WITH GUSTY WINDS AND LOW HUMIDITY VALUES...WILL BE FOUND IN THE GUADALUPE MOUNTAINS ON TUESDAY. TRAVELERS ARE URGED TO AVOID CARELESS PLACEMENT OF USED CIGARETTES. GUSTY WINDS ALSO ARE FAVORABLE NEAR THE PASS IN THE GUADALUPE MOUNTAINS EARLY WEDNESDAY MORNING AS A COLD FRONT PASSES THROUGH THE AREA. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...ARE URGED TO SLOW DOWN AND PROCEED WITH CAUTION IF STRONG WINDS ARE ENCOUNTERED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 3:08 AM CDT | Fire Weather Watch | MAF | 11 hr | |
| Apr 17, 2:30 PM CDT | Red Flag Warning | MAF | 29 hr | |
| Apr 17, 2:30 PM CDT | Fire Weather Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 25 hr |
Nearby
Red Flag Warnings in Texas, 2006Red Flag Warnings in New Mexico, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.